Jump to content
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  

Sleep trouble

Recommended Posts


I am wondering if my Sinemet is causing me to have trouble getting back to sleep.

I take 1/2 a 25/100 Sinemet at bedtime, 8:30 PM. I sleep until about 12:30 AM, get up to urinate, and go back to sleep. About 2:30 AM I wake up to urinate, then I take my morning meds, including levothyroxine, (for low thyroid) lisinopril (for high blood pressure), acetamenophen, and a whole 25/100 SInemet. (If I don't take the 2:30 AM Sinemet I wake up with tremors between 3-4 AM.) I also take 1 ML liquid gabapentin, because I think the Sinemet was interfering with sleep. (before I started the gabapentin, I was waking every 45 min-hr between 2:30 AM and 6 AM.)

So, after the 2:30 AM meds, I go back to bed, and sleep until 5:30 AM. When I wake up, I feel OK for the first hour or so, then I feel very fatigued. It is then a struggle to get dressed, or to do anything else beside read or use the computer. This fatigue lasts all day.

Is there anything I can do to prevent/lessen the fatigue?

Thanks, a Parkinson's patient

Edited by PDpatient
Remove personal reference (name)

Share this post

Link to post
Share on other sites


The first thing I see when I looked at your medication regime is that you take Acetaminophen and Sinemet at the same time at 2:30am. Acetaminophen is metabolized in the liver, as is the Sinemet. When they are taken together, the Acetaminophen uses all the liver enzymes to break it down and the Sinemet has to wait until the Acetaminophen is completely metabolized before the Sinemet can be metabolized. This interaction may delay the breakdown of Sinemet by at least an hour, if not more. To eliminate this there are two possible choices:

1) Take the Sinemet 30 to 60 minutes BEFORE taking the Acetaminophen.

2) Take the Sinemet 2 hours AFTER taking the Acetaminophen.

I usually recommend the first option because that way you know the Sinemet will be metabolized and start working before you take the Acetaminophen.

With the way you are taking the Sinemet and Acetaminophen at the same time now, the Sinemet is probably not beginning to work until several hours later. One of the side effects of Sinemet is sudden sleep or drowsiness. The effects can last a long while. I would try this for about a week to see if this changes the drowsiness or fatigue factor.

The other option you may want to discuss with your Dr. would be to take a medication that is a stimulant. Since Sinemet and Parkinson's Disease  can both cause tiredness, drowsiness, and fatigue, many Dr.'s will try one of these at a low dose. These products would be Nuvigil, Provigal, Ritalin, and Adderall. Some of these do come in an extended Release formula, that might be another option for you.

I hope this helps and please keep me posted.


Share this post

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this